Nonparallel flat portions on the boundaries of numerical ranges of 4-by-4 nilpotent matrices

Mackenzie Cox, Weston M. Grewe, Grace K. Hochrein, Linda J. Patton, Ilya M. Spitkovsky

Research output: Contribution to journalArticlepeer-review

Abstract

The 4-by-4 nilpotent matrices whose numerical ranges have nonparallel flat portions on their boundary that are on lines equidistant from the origin are characterized. Their numerical ranges are always symmetric about a line through the origin and all possible angles between the lines containing the flat portions are attained.

Original languageEnglish (US)
Pages (from-to)504-523
Number of pages20
JournalElectronic Journal of Linear Algebra
Volume37
DOIs
StatePublished - 2021

Keywords

  • Nilpotent matrices
  • Numerical ranges

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint

Dive into the research topics of 'Nonparallel flat portions on the boundaries of numerical ranges of 4-by-4 nilpotent matrices<sup>∗</sup>'. Together they form a unique fingerprint.

Cite this